Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

New Doctor

Feb 10, 2020 12:03 AM

I just had to go to a new doctor because the pharmacy refuse to keep filling for my old doctor because he's a family doctor. I used to see a neurologist and then I used a pain management anesthesiologist and then had some issues. Too many to explain using my family doctor for years. I'll now I started seeing a new Doctor Who cut my medication from 4 down to two a day. I was already miserable on four a day and now I'm super miserable on two-a-day. However I'm super afraid to tell the doctor that I'm running out weeks early because I'm supposed to stick to the plan! Now I've been seeing this doctor, 3 months and I don't know what to do. Refuses to increase my medicine he doesn't give anybody in his office more than three pills a day. What do I do? do I tell this guy I'm running out of medication?

Feb 10, 2020 7:28 AM

Hi I think I would ))) hug gently you won’t know until you ask .. Shore πŸ™πŸŒˆπŸŒˆβ€οΈπŸ€—if you’re need to chat I’m here at times ))) later

Feb 10, 2020 5:57 PM

I Would love to chat. Is there any kind of I'm or something on this app?

Feb 10, 2020 9:54 PM

We can chat here ok I’m on during the day but I gtg night charge I pad. Hug gently πŸ™πŸ™πŸŒˆπŸŒˆβ€οΈβ€οΈ

Feb 10, 2020 10:20 PM

StephySad, I'm sorry you're hurting so bad; you didnt mention your pain causes. Others may have similar issues & suggestions to share. I also think you need to be open with your doctor. It's better to be open and let them know than to let them think you're hiding things from them; that makes them think you may be abusing your meds. I know this because it happened to my sister at many doctors offices, and she was flagged in a database as a "drug seeker & abuser." Unfortunately most doctors are reducing meds for pain due to the government oversight & insurance regulations, based on abused & overused medications. I'm one of the patients who can't tolerate too much meds due to medications sensitivities, all types of meds. So I've learned to tolerate my pain to an 8 or 9 most days before I will take my tramadol. That being said, I am currently having to rely on 2 tramadol daily for the pain, along with 400-500 mg gabapentin & 1-2 muscle relaxers daily, because of my OA degenerative hip joint; I'm having a total hip replacement next week. This is the worst pain I've ever suffered, bone on bone grating constantly...10+ pain level daily. I also have fibromyalgia, Sjogrens that's now attacking my joints, and mixed connective tissue disease, along with major spine issues (4 surgeries already, 2 failed, & doc wants to revise C2-T3). Not sure I'm up for that.

Of course there's the rare doctor out there, my newly to be fired pcp (he doesn't know it yet) who wants to put me on up to 3800 mg of gabapentin daily. I told him no thanks because due to my sensitivity I'd be a fatal statistic...but he didnt hear me. He's too old to be doctoring anymore; doesn't listen to patients, presses his opinion on others, rude.

I have managed my pain by moving around when I can but with my hip that's becoming near to impossible; my rheumy doc said immobility leads to pain & stiffness of muscles & joints, especially for fibromyalgia and arthritis, both of which I have. I've also reduced my carbs, sugar, and starches in my diet, and reduced most of the gluten (not totally gluten free yet). Sugar and carbs-created sugar fuels inflammation in the body. Gluten can too if you're sensitive to gluten.

I hope you can find alternative ways to try and manage your pain. And try to find a good doctor who listens. Hugs love & prayers your doctor will be willing to help you adjust your meds to suit your needs. After all we are not cookie-cut patients, we are all individuals with differences and we need to be treated as such. πŸ˜ŠπŸ’žβ€πŸ™πŸŒ·

Feb 11, 2020 12:26 AM

Amen to that FlappysLady! To many doctors like to dump us into specific categories instead of seeing us as individuals with genuine concerns and needs.
It’s always best to be honest upfront. Builds a good dr/patient relationship. Tell him your having difficulty managing your pain on the dosage he has Rx and was hesitant in telling him because you didn’t want him to think you were a drug seeker but thought it would be best to be honest with him. Other than pain tell him ALL your symptoms: ie; inflammation, muscle spasms etc. That way he can reevaluate you for other meds that can bring down your pain level without it possibly only being narcotics such as muscle relaxers, anti inflammatory meds etc. do you use heat/cold or other means of dealing with your pain (TENS unit, lotions, CBD, pain patches etc? Don’t run out of meds before you talk to him. Once your out of meds you become desperate and that will come across as possibly being a drug seeker.Have a honest conversation with him before you run out. Good luck. I hope you can be re-evaluated and receive treatment that you need and deserve. πŸ€—πŸ™πŸŒΈπŸ¦‹

Feb 16, 2020 12:34 PM

I know how you feel. My Dr wont raise my dosage on my pain meds either. But he does give me a good muscle relaxer called tizanidine. It's a good one and does help. I know some are against the more "natural" way, but sometimes that helps me more than anything. Never wait to tell your Dr the medicine isn't working. If you wait. All he or she sees is that you havent asked for more when you say you run out so maybe you dont really need more. Always be completely open and honest, otherwise they dont know how to treat you. Never wait to tell them. Let them know immediately that you've run out of meds and it doesn't seem to be helping. Maybe there is a better alternative. They have very strict rules they have to go by so they need all their patients to be completely open and honest right away in order to treat you better. Also they may be able to refer you to a pain specialist, massage therapy or physical therapy. Physical therapy helped me more than anything else. It hurts at first but it makes the body start functioning better and decreases the pain tremendously. Also I've been told that water aerobics help a lot with pain. Also, it's not just about the pain. It's about what causes the pain. What activities are you doing? Having Fibromyalgia, I've learned that when you hurt, the worst thing to do is sit and do nothing, thinking you're helping the pain. Slow down, but keep moving. Never stop moving.

Feb 23, 2020 6:07 AM

Flappyslady81 I tried being honest and trying to find a new doctor who have me belbuca which was according to him and everything I read...am opiod, but it didn't work and I suffered for 3 weeks so I dropped him and got the previous prescription for narco filled. The doctor treated me like shit. I have NEVER gotten pain meds from more than one doctor and he treated me like a doctor shopper. I have MULTIPLE bulging discs t8-t11 and my middle back feels like someone is stabbing me with a sharp rod the size of my pinky. I also have horrible low back pain and the past year I've been popping and grinding like your grabbing a fist full of bubble wrap. EVERYTIME it pops it feels like it gets MORE AND MORE inflamed and PISSED OFF!!! Popping has been going on for about a year now. My middle back hurts when I stand especially in one spot. I wake up SO STIFF and SORE....i take my pain meds and start walking around and the stiffness does not go away until about 2 in the afternoon...about 6 hours. Now my feet hurt from so much walking and my middle back now hurts from standing. The middle back pain mostly goes away with taking away gravity like sitting or swimming, but returns as soon as I stand back up or get out of the pool. Once my middle back is REALLY REALLY aggravated it can take WEEKS of ice and heat to start to feel better

Feb 23, 2020 6:16 AM

I use OTC lotions. I have 6 (8hr) ice packs $15 each and 4 wireless heat belts 3 which were $150 made by gerbing and one by sunbeam and several hundred dollars on batteries. I've spent a grand on tens/ultrasound machine. I get tizanadin as well and it knocks me IN MY A**!!! I also get gabapentin which also makes me SUPER SLEEPY...I HATE IT!!!! I also get celebrex

Ready to start relieving your pain?

Join Community